How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18777
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Years I have been having the following symptoms and am now

Resolved Question:

For some years I have been having the following symptoms and am now wondering if there are other reasons for them. I have over the last couple of years had blood tests and nothing is showing. The symptoms are: Funny migraine type head aches, problems with my vision, excessive sweating, stiff jaw (sometimes causing spasms at rest resulting in me biting the inside of my mouth), stiff, painful knee and hip joints and I have also noticed that sometimes when I stretch up a funny burning sensation starting in my stomach and winding me (start to feel breathless and faint)
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

It will help if you could provide some further information.

Could you explain what you mean by funny migraine headaches?

What type of vision problems are you having?

Are the vision problems associated with the migraines?

How long have you been having these various symptoms?

Do you know which blood tests were done that were normal?

Have you had any evaluation beyond the blood tests?

Are you taking any chronic medicines for any identified medical conditions?

Customer: replied 1 year ago.
I am not sure how to explain the migraine type symptoms other than a 'fuzzy. buzzing sensation and ache in head and neck (no usual flashing lights which I had when young)
Visual disturbances: Floaters, shadowing and worsening of both distance and close up vision
Mostly the vision problems aren't at the same time as headache
The symptoms have been with me for well over 10 years
Blood test have been for infections (arteritis) kidney, liver function (I am on statins and anti depressants) and sugar levels
I am having regular eye tests
Expert:  Dr. D. Love replied 1 year ago.

Have you had any neurologic evaluation, such as consultation with a Neurologist or an MRI of the brain?

Customer: replied 1 year ago.
Sorry I forgot to mention that Yes I have had an MRI scan. All was clear
Customer: replied 1 year ago.
Just a couple of other symptoms to mention My right temple is swollen I have had a few infections over the years. Blood has been found in my urine (which has been treated) and I have yellow mucus from my nose
Customer: replied 1 year ago.
Hello are you still with me?
Expert:  Dr. D. Love replied 1 year ago.

Yes, I am still with you, but it takes some time to type an answer.

It is excellent that an MRI was done.

Most atypical migraines are still migraines, but it is appropriate to pursue a neurologic evaluation if someone develops atypical migraines, particularly if they develop in middle age or older. The MRI would also exclude certain brain causes of visual changes. So it is good that an MRI was done and was normal. A thorough eye exam is also appropriate for the vision problems you have noted, but if no cause can be identified, then a detailed examination by a retinal specialist may be appropriate.

There are several other conditions that should be considered in the evaluation of these symptoms. If they checked for arteritis, then tests of inflammation were likely done, such as ESR or CRP, but if not done, they should be done. It also would be appropriate to check tests for metabolic conditons that can affect muscle function. Sodium and potassium levels are usually checked as part of a general metabolic profile, but magnesium should also be checked and usually needs to be ordered separately. Certain endocrine disorders should also be checked, such as for thyroid or adrenal disorders. It also would be appropriate to check muscle blood tests, such as CPK.

If I can provide any additional information, please let me know.

Customer: replied 1 year ago.
Please don't think I am being neurotic, but could any drugs or chemicals cause these symptoms?
Expert:  Dr. D. Love replied 1 year ago.

The statins can cause some of these symptoms, particularly if the statin is affecting the muscles, and that is part of the reason for checking the CPK.

However, if you are concerned that someone is surreptitiously giving you chemicals to cause these symptoms, there is no chemical that would cause this pattern of symptoms.

Customer: replied 1 year ago.
I had my first statins changes because of the effect on muscles and joints, a lot of the symptoms where there before being given statins. It was just a suspicion/concern from my past. Thank you for your help
Expert:  Dr. D. Love replied 1 year ago.

You are most welcome.

If I have answered all your questions, please remember to provide a positive rating so that I am credited for assisting you.

Dr. D. Love and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
I will do